Arkansas, 2015

Ice Storm and Winter Storm in Arkansas, February 15 to 16, 2015

February 15 to 16, 2015 · NWS LZK · 45 events in 44 counties and zones

After a mild and quiet start to the month and much of the year, a quick change in seasons was provided by Arctic high pressure in the Ohio Valley. Meanwhile, a storm system approached from the southern Plains, with moisture building into the state from the Gulf of Mexico during the evening hours of the 15th.

Where it happened

Every event with a place to put it; 33 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1.4 million
Crop damage
None recorded
Events
45

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

After a mild and quiet start to the month and much of the year, a quick change in seasons was provided by Arctic high pressure in the Ohio Valley. Meanwhile, a storm system approached from the southern Plains, with moisture building into the state from the Gulf of Mexico during the evening hours of the 15th. Snow and sleet developed across the northern third of the state into southern Missouri that evening. Freezing rain and sleet developed across the central third of the state, with just a cold rain across the south. The cold rain gradually transitioned into a freezing rain and sleet mix as temperatures dropped across the south during the overnight and early morning hours on the 16th. Accumulations of 2 to 4 inches of snow and sleet were seen across the northern third of the state, with some higher amounts across the far northwest. Central sections of the state saw freezing rain amounts of one tenth to one quarter inch, with 1 to 2 inches of sleet and snow on top of the ice. The southern third of the state saw mostly just freezing rain, with amounts of a tenth across the far south, to one quarter to over one half inch of ice from around Mt. Ida, Hot Springs and Arkadelphia, eastward to Pine Bluff and De Witt. Many roads across the area became treacherous, with numerous traffic accidents as a result. Significant ice accumulations also caused power outages across southern sections of the state, some of which lasted several hours and even days in some rural locations.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Feb 15, 6:16 PM CST, 1 hour 44 minutes earlier.

Area forecast discussion, Feb 15, 6:16 PM CST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
616 PM CST SUN FEB 15 2015

.AVIATION...
FROZEN PRECIP WILL DEVELOP THIS EVENING INTO THE OVERNIGHT HOURS.
SN/PL MIX ACROSS THE NORTH...WITH FZRAPL ACROSS CENTRAL SITES.
KLLQ WILL HAVE THE LONGEST AMOUNT OF TIME WITH LIQUID
PRECIPITATION...BUT WILL HAVE SOME FZRA AS SYSTEM MOVES OUT.
&&

.PREV DISCUSSION... /ISSUED 225 PM CST SUN FEB 15 2015/

SHORT TERM...TONIGHT THROUGH MONDAY NIGHT
DRASTIC CHANGE OCCURRED DURING THE OVERNIGHT HOURS WHEN AN ARCTIC
FRONT MOVED THROUGH THE STATE. TEMPERATURES VERSUS TWENTY FOURS AGO
ARE ANYWHERE FROM 30 TO 40 DEGREES COLDER AS ARCTIC HIGH PRESSURE
OFF TO OVER THE GREAT LAKES IS FUNNELING COLD AIR INTO THE REGION
THANKS TO NORTHEAST WINDS.

WATER VAPOR IMAGERY SHOWS A SHORTWAVE OVER THE FOUR CORNERS AT THIS
TIME. SYSTEM WILL CONTINUE TO DIVE TO THE SOUTHEAST AND HELP TO
SPAWN SURFACE CYCLOGENESIS OVER TEXAS. MODELS ARE CONTINUING THEIR
TREND OF LATE IN MOVING THE SURFACE LOW FURTHER TO THE NORTH AND NOW
TAKE IT FROM EAST TEXAS TO CENTRAL MISSISSIPPI DURING THE DAY
MONDAY. NAM SOLUTION STILL SEEMS TO BE THE OUTLIER THIS AFTERNOON
AND WILL CONTINUE TO TREND TOWARDS THE GFS/ECMWF/SREF BLEND.

TEMPERATURES CONTINUE TO WARM SIGNIFICANTLY ALOFT BUT HOLD ONTO A  A
VERY SHALLOW LAYER OF COLD AIR ON AND JUST OFF THE SURFACE. MODELS
HOLD ONTO THIS MAYBE 4000 FOOT LAYER OF SUB FREEZING AIR WITH THE
LATEST THERMAL PROFILES/BUFKIT SOUNDINGS NOW SHOWING A NORTHWARD
SHIFT OF THE FREEZING RAIN AXIS.

EARLIER MODEL RUNS HAD THE BEST CHANCES OF FREEZING RAIN ROUGHLY
FROM MENA TO DE WITT BUT AXIS NOW APPEARS TO BE NEAR AND ALONG A HOT
SPRINGS TO LITTLE ROCK TO WEST MEMPHIS LINE. ICE AMOUNTS OF A HALF
INCH OR MORE OR NOT BE RULED OUT IN THIS AREA. HEAVIEST SNOW AND
SLEET POTENTIAL WOULD THEN BE PUSHED FURTHER NORTH WITH HEAVIEST
AMOUNTS ALONG THE ARKANSAS AND MISSOURI BORDER.

WITH TEMPERATURES REMAINING ABOVE FREEZING...FAR SOUTH APPEARS TO
MISS OUT ON SIGNIFICANT WINTER PRECIPITATION. HOWEVER THERE ARE SOME
SIGNALS THAT SOME FREEZING RAIN AND SNOW COULD OCCUR SO THE WINTER
WEATHER ADVISORY WILL BE HELD ONTO. REMAINDER OF THE WINTER STORM
WARNING WILL BE LEFT IN PLACE. MODELS ALSO SHOWING POTENTIAL FOR
SOME ELEVATED CONVECTION AND A RUMBLE OF THUNDER CAN NOT BE EXCLUDED
ESPECIALLY OVER THE SOUTH.

SYSTEM DOES CLEAR THE AREA FROM NORTHWEST TO SOUTHEAST WEDNESDAY
AFTERNOON. SOME LEFTOVER PRECIPITATION MAY BE OVER THE SOUTHEAST
EARLY WEDNESDAY EVENING BUT WILL END SHORTLY AFTER DARK. ENTIRE
NATION EAST OF THE WEST COAST WILL BE UNDER PRONOUNCED CYCLONIC FLOW
WITH TEMPERATURES WELL BELOW NORMAL.

LONG TERM...TUESDAY THROUGH SUNDAY
AN IMPULSE IN NORTHWESTERLY FLOW WILL PROMOTE SCATTERED RAIN/SNOW
SHOWERS DURING THE AFTERNOON HOURS TUESDAY.

LONG TERM MODELS BRINGING PRECIP BACK IN THE REGION LATE IN THE
PERIOD.  HOWEVER...DIFFERENCES DO EXIST WITH HOW WARM TEMPERATURES
WILL BE...WITH THE GFS BEING COLDER AND THE EURO BEING WARMER.  THIS
BRINGS IN ANOTHER MIXED BAG OF WINTER PRECIP FOR THE WEEKEND. THIS
IS STILL FAR OUT IN THE PERIOD AND DETAILS WILL NEED TO BE HAMMERED
OUT AS WE GET CLOSER IN TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     22  30  18  33 / 100 100  10  20
CAMDEN AR         34  38  26  40 / 100 100  10  20
HARRISON AR       20  28  17  34 / 100 100  10  20
HOT SPRINGS AR    29  34  23  39 / 100 100  10  20
LITTLE ROCK   AR  28  32  22  38 / 100 100  10  20
MONTICELLO AR     34  38  25  38 / 100 100  10  20
MOUNT IDA AR      29  33  22  40 / 100 100  10  20
MOUNTAIN HOME AR  20  29  17  34 / 100 100  10  20
NEWPORT AR        23  30  19  33 / 100 100  10  20
PINE BLUFF AR     31  33  24  38 / 100 100  10  20
RUSSELLVILLE AR   24  32  22  39 / 100 100  10  20
SEARCY AR         24  31  19  36 / 100 100  10  20
STUTTGART AR      28  32  21  37 / 100 100  10  20
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING UNTIL 6 PM CST MONDAY FOR ARKANSAS-BAXTER-
BOONE-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS-FAULKNER-FULTON-
GARLAND-GRANT-HOT SPRING-INDEPENDENCE-IZARD-JACKSON-JEFFERSON-
JOHNSON-LOGAN-LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-PERRY-PIKE-
POLK-POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN
BUREN-WHITE-WOODRUFF-YELL.

WINTER WEATHER ADVISORY UNTIL 6 PM CST MONDAY FOR BRADLEY-
CALHOUN-DESHA-DREW-LINCOLN-OUACHITA.

&&

AVIATION...58
Hazardous weather outlook, Feb 15, 5:15 PM CST, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
515 PM CST SUN FEB 15 2015

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-161100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
515 PM CST SUN FEB 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TONIGHT

VERY COLD AIR IS IN PLACE ACROSS THE STATE...WITH MANY LOCATIONS
BELOW FREEZING. AS A STORM SYSTEM MOVES NORTHEAST FROM TEXAS
TONIGHT...PRECIPITATION WILL BEGIN TO FALL AFTER SUNSET. WITH
TEMPERATURES BELOW FREEZING NEAR THE GROUND...MIXED WINTER
PRECIPITATION WILL BE LIKELY.

PRECIPITATION WILL BEGIN ACROSS WEST AND NORTHWEST ARKANSAS LATE
THIS AFTERNOON...AND WILL SPREAD ACROSS THE STATE DURING THE EVENING
INTO THE OVERNIGHT HOURS. WIDESPREAD WINTER WEATHER IS EXPECTED TO
OCCUR ACROSS THE NORTHERN TWO THIRDS OF THE STATE...WITH A MIXTURE
OF RAIN AND FREEZING RAIN FOR THE SOUTHERN COUNTIES. PRECIPITATION
WILL CONTINUE INTO THE DAYLIGHT HOURS MONDAY. WINTER STORM WARNINGS
AND ADVISORIES ARE IN EFFECT FOR ALL COUNTIES IN THE LITTLE ROCK
COUNTY WARNING AREA. TRAVEL WILL BE HAZARDOUS AND IS DISCOURAGED
OVERNIGHT INTO MONDAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STORM TOTAL ACCUMULATIONS FOR WINTER PRECIPITATION THROUGH MONDAY
AFTERNOON ARE LISTED BELOW.

THE NORTHERN THIRD OF THE STATE WILL SEE A MIXTURE OF SLEET AND
SNOWFALL AND TOTAL ACCUMULATION WILL GENERALLY BE BETWEEN 3 AND 6
INCHES. LOCATIONS NEAR THE MISSOURI BORDER WILL LIKELY SEE THE
HIGHEST SLEET AND SNOWFALL TOTALS...WITH SOME LOCATIONS POSSIBLY
RECEIVING AS MUCH AS 10 INCHES OF SLEET AND SNOW.

ACROSS A CENTRAL BAND OF THE STATE, ROUGHLY ALONG THE INTERSTATE 40
CORRIDOR, A MIXTURE OF FREEZING RAIN AND SLEET WILL OCCUR. FREEZING
RAIN AMOUNTS MAY BE AS HIGH AS A QUARTER TO HALF AN INCH OF ICE IN
THIS AREA...WHICH COULD LEAD TO SOME ICING CONCERNS. FREEZING RAIN
WILL LIKELY TRANSITION TO SLEET...WITH ONE TO TWO INCHES OF SLEET
ACCUMULATION POSSIBLE.

ACROSS SOUTH CENTRAL ARKANSAS...ROUGHLY FROM ARKADELPHIA TO PINE
BLUFF...WILL SEE A COLD RAIN TONIGHT...AND WILL TRANSITION OVER TO
FREEZING RAIN AROUND SUNRISE AND CONTINUE THROUGH MUCH OF MONDAY.
STORM TOTAL ICE ACCUMULATIONS HERE COULD RANGE FROM A QUARTER TO
HALF OF AN INCH. FARTHER SOUTH, ROUGHLY FROM CAMDEN TO MONTICELLO,
SLEET, POSSIBLY MIXED WITH FREEZING RAIN, IS EXPECTED DURING THE
AFTERNOON HOURS MONDAY.

THE STORM SYSTEM WILL MOVE OUT OF THE REGION MONDAY NIGHT.
HOWEVER...TEMPERATURES WILL REMAIN BELOW NORMAL AND SEVERAL WEAK
UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE REGION. THESE
DISTURBANCES WILL KEEP SMALL CHANCES FOR WINTER WEATHER IN THE
FORECAST...SO CONTINUE TO MONITOR THE LATEST FORECASTS FROM THE
NATIONAL WEATHER SERVICE.

.SPOTTER INFORMATION STATEMENT...

ANY REPORTS OF WINTER PRECIPITATION...INCLUDING TYPES AND
AMOUNTS...ARE WELCOME TONIGHT INTO MONDAY.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

58

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

25 winter storm, 12 ice storm, 8 winter weather. Local standard time, as filed.

Winter Storm, Marion

When
February 15, 8:00 PM CST to February 16, 1:00 PM CST
Where
Marion forecast zone
Reported by
Law Enforcement
Coordinates
36.268, -92.684 (the zone’s center; the record gives no point)

Snow and sleet amounts of 3 up to 5 inches were observed across Marion county as the first major winter storm of the year moved across the state. While some freezing rain was observed, most of the accumulation across the area was from snow and sleet.

Winter Storm, Baxter

When
February 15, 8:00 PM CST to February 16, 1:00 PM CST
Where
Baxter forecast zone
Reported by
COOP Observer
Coordinates
36.287, -92.337 (the zone’s center; the record gives no point)

Snow and sleet amounts of 3 up to 5 inches were observed across the county as the first major winter storm of the year moved across the state. While some freezing rain was observed, most of the accumulation across the area was from snow and sleet.

Winter Storm, Fulton

When
February 15, 8:00 PM CST to February 16, 1:00 PM CST
Where
Fulton forecast zone
Reported by
COOP Observer
Coordinates
36.382, -91.818 (the zone’s center; the record gives no point)

Snow and sleet amounts of 3 up to 5 inches were observed across the county as the first major winter storm of the year moved across the state. While some freezing rain was observed, most of the accumulation across the area was from snow and sleet.

Winter Storm, Searcy

When
February 15, 8:00 PM CST to February 16, 12:00 PM CST
Where
Searcy forecast zone
Reported by
COOP Observer

Snow and sleet amounts of 1 up to 3 inches were observed across the county as the first major winter storm of the year moved across the state. While some freezing rain was observed, most of the accumulation across the area was from snow and sleet.

Winter Storm, Searcy

When
February 15, 8:00 PM CST to February 16, 1:00 PM CST
Where
Searcy forecast zone
Reported by
COOP Observer

Snow and sleet amounts of 1 up to 3 inches were observed across the county as the first major winter storm of the year moved across the state. While some freezing rain was observed, most of the accumulation across the area was from snow and sleet.

Winter Storm, Izard

When
February 15, 8:00 PM CST to February 16, 1:00 PM CST
Where
Izard forecast zone
Reported by
COOP Observer
Coordinates
36.095, -91.913 (the zone’s center; the record gives no point)

Snow and sleet amounts of 1 up to 4 inches were observed across the county as the first major winter storm of the year moved across the state. While some freezing rain was observed, most of the accumulation across the area was from snow and sleet.

Winter Storm, Sharp

When
February 15, 8:00 PM CST to February 16, 1:00 PM CST
Where
Sharp forecast zone
Reported by
COOP Observer
Coordinates
36.161, -91.480 (the zone’s center; the record gives no point)

Snow and sleet amounts of 2 up to 4 inches were observed across the county as the first major winter storm of the year moved across the state. While some freezing rain was observed, most of the accumulation across the area was from snow and sleet.

Winter Storm, Independence

When
February 15, 8:00 PM CST to February 16, 1:00 PM CST
Where
Independence forecast zone
Reported by
Law Enforcement
Coordinates
35.742, -91.570 (the zone’s center; the record gives no point)

Snow and sleet amounts of 1 up to 3 inches were observed across the county as the first major winter storm of the year moved across the state. Some light ice accumulations were also seen. The highest accumulations of wintry weather were observed across northern sections of the county.

Winter Storm, Boone

When
February 15, 9:00 PM CST to February 16, 1:00 PM CST
Where
Boone forecast zone
Reported by
COOP Observer

Snow and sleet amounts of 3 up to 5 inches were observed in Boone county as the first major winter storm of the year moved across the state. While some freezing rain was observed, most of the accumulation across the area was from snow and sleet.

Winter Storm, Newton

When
February 15, 9:00 PM CST to February 16, 12:00 PM CST
Where
Newton forecast zone
Reported by
COOP Observer

Snow and sleet amounts of 2 up to 4 inches were observed across the county as the first major winter storm of the year moved across the state. While some freezing rain was observed, most of the accumulation across the area was from snow and sleet.

Winter Storm, Johnson

When
February 15, 9:00 PM CST to February 16, 11:00 AM CST
Where
Johnson forecast zone
Reported by
Law Enforcement

Snow and sleet amounts of 1 up to 2 inches were observed across the county as the first major winter storm of the year moved across the state. Ice accumulations of one tenth to one quarter inch were also observed. The highest accumulations of wintry weather were observed in the higher terrain north of the Arkansas River Valley.

Winter Storm, Pope

When
February 15, 9:00 PM CST to February 16, 12:00 PM CST
Where
Pope forecast zone
Reported by
Law Enforcement

Snow and sleet amounts of 1 up to 2 inches were observed across northern portions of the county as the first major winter storm of the year moved across the state. Ice accumulations of one tenth to one quarter inch were also observed.

Winter Storm, Van Buren

When
February 15, 9:00 PM CST to February 16, 12:00 PM CST
Where
Van Buren forecast zone
Reported by
COOP Observer

Snow and sleet amounts of 1 up to 2 inches were observed across the county as the first major winter storm of the year moved across the state. Some light ice accumulations were also seen.

Winter Storm, Cleburne

When
February 15, 9:00 PM CST to February 16, 12:00 PM CST
Where
Cleburne forecast zone
Reported by
CoCoRaHS
Coordinates
35.538, -92.027 (the zone’s center; the record gives no point)

Snow and sleet amounts of 1 up to 2 inches were observed across the county as the first major winter storm of the year moved across the state. Some light ice accumulations were also seen.

Winter Storm, Jackson

When
February 15, 9:00 PM CST to February 16, 1:00 PM CST
Where
Jackson forecast zone
Reported by
Law Enforcement
Coordinates
35.599, -91.215 (the zone’s center; the record gives no point)

Snow and sleet amounts of 1 up to 2 inches were observed across the county as the first major winter storm of the year moved across the state. Some light ice accumulations were also seen. The highest accumulations of wintry weather were observed across northern sections of the county.

Winter Storm, White

When
February 15, 9:00 PM CST to February 16, 12:00 PM CST
Where
White forecast zone
Reported by
Law Enforcement
Coordinates
35.256, -91.745 (the zone’s center; the record gives no point)

Snow and sleet amounts of 1 up to 2 inches were observed across the county as the first major winter storm of the year moved across the state. Some light ice accumulations were also seen.

Winter Storm, Woodruff

When
February 15, 10:00 PM CST to February 16, 1:00 PM CST
Where
Woodruff forecast zone
Reported by
COOP Observer
Coordinates
35.186, -91.243 (the zone’s center; the record gives no point)

Snow and sleet amounts of 1 up to 2 inches were observed across the county as the first major winter storm of the year moved across the state. Some light ice accumulations were also seen.

Winter Storm, Faulkner

When
February 15, 10:00 PM CST to February 16, 12:00 PM CST
Where
Faulkner forecast zone
Reported by
Law Enforcement
Coordinates
35.147, -92.332 (the zone’s center; the record gives no point)

Snow and sleet amounts of 1 up to 2 inches were observed across the county as the first major winter storm of the year moved across the state. Ice accumulations of one tenth to one quarter inch were also observed.

Winter Storm, Conway

When
February 15, 10:00 PM CST to February 16, 12:00 PM CST
Where
Conway forecast zone
Reported by
Law Enforcement
Coordinates
35.262, -92.701 (the zone’s center; the record gives no point)

Snow and sleet amounts of 1 up to 2 inches were observed across the county as the first major winter storm of the year moved across the state. Ice accumulations of one tenth to one quarter inch were also observed.

Winter Weather, Logan

When
February 15, 10:00 PM CST to February 16, 10:00 AM CST
Where
Logan forecast zone
Reported by
Law Enforcement

Freezing rain accumulations of one to two tenths of an inch were observed across the county.

Winter Storm, Perry

When
February 15, 10:00 PM CST to February 16, 12:00 PM CST
Where
Perry forecast zone
Reported by
Law Enforcement
Coordinates
34.947, -92.931 (the zone’s center; the record gives no point)

Sleet accumulations of around 1 inch was observed across the county as the first major winter storm of the year moved across the state. Ice accumulations of one tenth to one quarter inch were also observed.

Ice Storm, Yell

When
February 15, 10:00 PM CST to February 16, 11:00 AM CST
Where
Yell forecast zone
Property damage
$50,000
Reported by
Law Enforcement

Freezing rain accumulations of two to four tenths of an inch were observed across the county, along with some sleet accumulations of around an inch. Many residents lost power due to downed power lines and snapped power poles.

Winter Weather, Scott

When
February 15, 11:00 PM CST to February 16, 10:00 AM CST
Where
Scott forecast zone
Reported by
Law Enforcement

Freezing rain accumulations of one to two tenths of an inch were observed across the county.

Winter Weather, Polk

When
February 15, 11:00 PM CST to February 16, 10:00 AM CST
Where
Polk forecast zone
Reported by
Law Enforcement

Freezing rain accumulations of one to two tenths of an inch were observed across the county.

Winter Storm, Pulaski

When
February 15, 11:00 PM CST to February 16, 12:00 PM CST
Where
Pulaski forecast zone
Property damage
$100,000
Reported by
NWS Employee
Coordinates
34.770, -92.312 (the zone’s center; the record gives no point)

Sleet accumulations of around 1 up to 2 inches were observed across the county as the first major winter storm of the year moved across the state. Ice accumulations of one tenth to one quarter inch were also observed. The highest sleet accumulations were across northern portions of the county, and the highest freezing rain accumulations were observed across southern sections. Several automobile accidents occurred as result of the hazardous travel conditions generated by the winter storm.

Winter Storm, Lonoke

When
February 15, 11:00 PM CST to February 16, 1:00 PM CST
Where
Lonoke forecast zone
Property damage
$80,000
Reported by
Law Enforcement
Coordinates
34.754, -91.889 (the zone’s center; the record gives no point)

Sleet accumulations of around 1 up to 2 inches were observed across the county as the first major winter storm of the year moved across the state. Ice accumulations of one tenth to one quarter inch were also observed. The highest sleet accumulations were across northern portions of the county, and the highest freezing rain accumulations were observed across southern sections. Several automobile accidents occurred along Interstate 40 and other roadways across the county as a result of the hazardous travel conditions generated by the winter storm.

Winter Storm, Prairie

When
February 15, 11:00 PM CST to February 16, 1:00 PM CST
Where
Prairie forecast zone
Property damage
$60,000
Reported by
COOP Observer
Coordinates
34.830, -91.553 (the zone’s center; the record gives no point)

Sleet accumulations of around 1 up to 2 inches were observed across the county as the first major winter storm of the year moved across the state. Ice accumulations of one tenth to one quarter inch were also observed. The highest sleet accumulations were across northern portions of the county, and the highest freezing rain accumulations were observed across southern sections. Several automobile accidents occurred along Interstate 40 and other roadways across the county as a result of the hazardous travel conditions generated by the winter storm.

Ice Storm, Garland

When
February 15, 11:00 PM CST to February 16, 12:00 PM CST
Where
Garland forecast zone
Property damage
$100,000
Reported by
Law Enforcement
Coordinates
34.577, -93.150 (the zone’s center; the record gives no point)

Freezing rain accumulations of over one half of an inch were observed across the county. Sleet accumulations of over one inch were also observed. Many residents lost power due to downed power lines and snapped power poles.

Winter Storm, Monroe

When
February 16, 12:00 AM CST to 2:00 PM CST
Where
Monroe forecast zone
Property damage
$60,000
Reported by
Law Enforcement
Coordinates
34.678, -91.204 (the zone’s center; the record gives no point)

Sleet accumulations of around 1 inch was observed across the county as the first major winter storm of the year moved across the state. Ice accumulations of two to four tenths of an inch were also observed. The highest sleet accumulations were across northern portions of the county, and the highest freezing rain accumulations were observed across southern sections.

Winter Storm, Saline

When
February 16, 12:00 AM CST to 12:00 PM CST
Where
Saline forecast zone
Property damage
$60,000
Reported by
Law Enforcement
Coordinates
34.647, -92.677 (the zone’s center; the record gives no point)

Sleet accumulations of around one half inch was observed across the county as the first major winter storm of the year moved across the state. Ice accumulations of one to three tenths of an inch were also observed. Several accidents were also caused by the winter storm.

Ice Storm, Clark

When
February 16, 12:00 AM CST to 12:00 PM CST
Where
Clark forecast zone
Property damage
$75,000
Reported by
Law Enforcement
Coordinates
34.051, -93.176 (the zone’s center; the record gives no point)

Freezing rain accumulations of over one half of an inch were observed across the county. Many residents lost power due to downed power lines and snapped power poles.

Ice Storm, Pike

When
February 16, 12:00 AM CST to 11:00 AM CST
Where
Pike forecast zone
Property damage
$100,000
Reported by
Law Enforcement
Coordinates
34.164, -93.656 (the zone’s center; the record gives no point)

Freezing rain accumulations of over one half of an inch were observed across the county. Many residents lost power due to downed power lines and snapped power poles.

Ice Storm, Montgomery

When
February 16, 12:00 AM CST to 11:00 AM CST
Where
Montgomery forecast zone
Property damage
$150,000
Reported by
Law Enforcement

Freezing rain accumulations of over one half of an inch were observed across the county. Many residents lost power due to downed power lines and snapped power poles.

Ice Storm, Grant

When
February 16, 1:00 AM CST to 1:00 PM CST
Where
Grant forecast zone
Property damage
$75,000
Reported by
Law Enforcement
Coordinates
34.290, -92.424 (the zone’s center; the record gives no point)

Freezing rain accumulations of one quarter to over one half of an inch were observed across the county. Many residents lost power due to downed power lines and snapped power poles.

Ice Storm, Hot Spring

When
February 16, 1:00 AM CST to 12:00 PM CST
Where
Hot Spring forecast zone
Property damage
$100,000
Reported by
Law Enforcement
Coordinates
34.318, -92.946 (the zone’s center; the record gives no point)

Freezing rain accumulations of over one half of an inch were observed across the county. Sleet accumulations of over one inch were also observed. Many residents lost power due to downed power lines and snapped power poles.

Ice Storm, Jefferson

When
February 16, 2:00 AM CST to 2:00 PM CST
Where
Jefferson forecast zone
Property damage
$100,000
Reported by
Law Enforcement
Coordinates
34.269, -91.931 (the zone’s center; the record gives no point)

Freezing rain accumulations of one quarter to one half of an inch were observed across the county, with around one half inch of sleet observed across northern sections of the county. Many residents lost power due to downed power lines and snapped power poles. Many accidents were also caused by the hazardous travel conditions.

Ice Storm, Arkansas

When
February 16, 2:00 AM CST to 2:00 PM CST
Where
Arkansas forecast zone
Property damage
$75,000
Reported by
Law Enforcement
Coordinates
34.291, -91.375 (the zone’s center; the record gives no point)

Freezing rain accumulations of one third to over one half of an inch were observed across the county. Many residents lost power due to downed power lines and snapped power poles.

Ice Storm, Dallas

When
February 16, 2:00 AM CST to 1:00 PM CST
Where
Dallas forecast zone
Property damage
$75,000
Reported by
Law Enforcement
Coordinates
33.970, -92.654 (the zone’s center; the record gives no point)

Freezing rain accumulations of one quarter to over one half of an inch were observed across the county. Many residents lost power due to downed power lines and snapped power poles.

Ice Storm, Cleveland

When
February 16, 3:00 AM CST to 1:00 PM CST
Where
Cleveland forecast zone
Property damage
$75,000
Reported by
Law Enforcement
Coordinates
33.898, -92.185 (the zone’s center; the record gives no point)

Freezing rain accumulations of one third to over one half of an inch were observed across the county. Many residents lost power due to downed power lines and snapped power poles.

Winter Weather, Ouachita

When
February 16, 4:00 AM CST to 12:00 PM CST
Where
Ouachita forecast zone
Reported by
Law Enforcement
Coordinates
33.593, -92.882 (the zone’s center; the record gives no point)

Freezing rain accumulations of one to two tenths of an inch were observed across the county.

Ice Storm, Lincoln

When
February 16, 4:00 AM CST to 2:00 PM CST
Where
Lincoln forecast zone
Property damage
$75,000
Reported by
Law Enforcement
Coordinates
33.958, -91.733 (the zone’s center; the record gives no point)

Freezing rain accumulations of one third to over one half of an inch were observed across the county. Many residents lost power due to downed power lines and snapped power poles.

Winter Weather, Calhoun

When
February 16, 5:00 AM CST to 1:00 PM CST
Where
Calhoun forecast zone
Reported by
Law Enforcement
Coordinates
33.558, -92.503 (the zone’s center; the record gives no point)

Freezing rain accumulations of one to two tenths of an inch were observed across the county.

Winter Weather, Bradley

When
February 16, 5:00 AM CST to 2:00 PM CST
Where
Bradley forecast zone
Reported by
Law Enforcement
Coordinates
33.466, -92.162 (the zone’s center; the record gives no point)

Freezing rain accumulations of one to two tenths of an inch were observed across the county.

Winter Weather, Desha

When
February 16, 5:00 AM CST to 3:00 PM CST
Where
Desha forecast zone
Reported by
Law Enforcement
Coordinates
33.833, -91.254 (the zone’s center; the record gives no point)

Freezing rain accumulations of one to two tenths of an inch were observed across the county.

Winter Weather, Drew

When
February 16, 6:00 AM CST to 2:00 PM CST
Where
Drew forecast zone
Reported by
Law Enforcement
Coordinates
33.589, -91.720 (the zone’s center; the record gives no point)

Freezing rain accumulations of one to two tenths of an inch were observed across the county.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
Ice Storm
Freezing rain accumulating a quarter inch or more of ice, or less where it caused significant damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2015Every state in 2015This day in weather historyWarnings in Arkansas, February 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 558499, 558500, 558501, 558503, 558504, 558505, 558506, 558511, 557321, 558502, 558507, 558508, 558509, 558510, 558512, 558516, 558515, 558517, 558518, 558541, 558548, 558565, 558542, 558543, 558549, 558550, 558551, 558562, 558552, 558553, 558560, 558563, 558564, 558558, 558561, 558554, 558555, 558559, 558557, 558544, and more.